Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 21, 2016, 6:37 PM MDT for Johnson County, Wyoming. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2016, 6:37 PM MDT (00:37 UTC)
- Expired
- May 21, 2016, 7:30 PM MDT
- In force
- 53 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 229 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 7:00 PM MDT | HAIL 2.5 | 7 Nne I90 Exit 73, WY | A PICTURE OF HAIL UP TO THE SIZE OF TENNIS BALLS WAS POSTED ON FACEBOOK. |
| May 21, 7:04 PM MDT | HAIL 1.75 | 11 Nne I90 Exit 73, WY | A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL. |
| May 21, 7:11 PM MDT | HAIL 1.75 | 7 Ne I90 Exit 73, WY | A TRAINED SPOTTER REPORTED GOLF BALL SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 5:03 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -243 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WUUS55 KRIW 220037
SVRRIW
WYC019-220130-
/O.NEW.KRIW.SV.W.0006.160522T0037Z-160522T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
637 PM MDT SAT MAY 21 2016
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING...
* UNTIL 730 PM MDT
* AT 637 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN JOHNSON COUNTY.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 63 AND 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4409 10646 4422 10668 4456 10645 4456 10609
4452 10601 4451 10601 4439 10602
TIME...MOT...LOC 0037Z 212DEG 33KT 4421 10651
HAIL...1.25IN
WIND...60MPH
$$
MEUNIER3 follow-up statements
865
WWUS55 KRIW 220059
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
659 PM MDT SAT MAY 21 2016
WYC019-220130-
/O.CON.KRIW.SV.W.0006.000000T0000Z-160522T0130Z/
JOHNSON-
659 PM MDT SAT MAY 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN JOHNSON COUNTY...
AT 659 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF POWDER RIVER REST AREA...WHICH IS 17 MILES EAST OF BUFFALO...
MOVING NORTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN JOHNSON COUNTY.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 78 AND 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4419 10631 4436 10657 4456 10638 4456 10609
4452 10601 4451 10601 4440 10602 4425 10622
TIME...MOT...LOC 0059Z 213DEG 28KT 4433 10637
HAIL...1.50IN
WIND...60MPH
$$
MEUNIER395
WWUS55 KRIW 220109
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
709 PM MDT SAT MAY 21 2016
WYC019-220130-
/O.CON.KRIW.SV.W.0006.000000T0000Z-160522T0130Z/
JOHNSON-
709 PM MDT SAT MAY 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHEASTERN JOHNSON COUNTY...
AT 709 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST
OF POWDER RIVER REST AREA...WHICH IS 19 MILES EAST OF BUFFALO...
MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN JOHNSON COUNTY.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 79 AND 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4419 10630 4437 10655 4456 10637 4456 10609
4452 10601 4451 10601 4440 10602
TIME...MOT...LOC 0109Z 213DEG 23KT 4438 10631
HAIL...1.75IN
WIND...60MPH
$$
MEUNIER573
WWUS55 KRIW 220130
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
730 PM MDT SAT MAY 21 2016
WYC019-220139-
/O.EXP.KRIW.SV.W.0006.000000T0000Z-160522T0130Z/
JOHNSON-
730 PM MDT SAT MAY 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY
WILL EXPIRE AT 730 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTH CENTRAL WYOMING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RIVERTON.
LAT...LON 4419 10630 4437 10655 4456 10637 4456 10609
4452 10601 4451 10601 4440 10602
TIME...MOT...LOC 0129Z 212DEG 33KT 4438 10631
$$
MEUNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:57 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 21, 2:57 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Riverton WY 257 PM MDT SAT MAY 21 2016 .Short Term...Tonight through Sunday A large low pressure storm system centered over eastern Oregon will spread strong wind and Pacific moisture north across western and central wyoming. The air mass will be unstable with strong dynamics supporting widespread showers and thunderstorms... especially in the western mountains spreading east tonight and sunday. Temperatures will be cool in the mountains with most areas near to below freezing tonight. Sunday conditions will remain unsettled with temperatures remaining on the cool side with scattered showers and thunderstorms...especially over the mountains. Snowfall is expected above 8000 feet during the day down to 7000 feet at night with accumulations of 1 to 4 inches. The northern Wind River and southern Absaroka mountains may see up to 8 inches above 10000 feet. The northern Bighorn and Absaroka mountains may see up to 6 inches of snow by sunday evening. .Long Term...Sunday night through Saturday The week will be cool and unsettled with mainly mountain showers and thunderstorms as a large low pressure trough remains extending from the eastern Pacific east into the western Great Lakes. There will be smaller low pressure centers within the large trough and these smaller troughs will bring some variation in the timing and coverage each day of shower and thunderstorm activity. Temperatures will be cold enough in the mountains for snow most days above 8000 feet...lowering to 7000 to 6500 feet at night... especially in the western valleys. Overall no major changes to the extended forecast. && .Aviation.../00Z issuance/ West of the Continental Divide...KJAC/KRKS/KPNA/KBPI Routes A cold front will push into central wyoming this evening with showers...thunderstorms...gusty winds and MVFR/IFR conditions decreasing behind the front from west to east across most of western Wyoming. This improvement will generally take place between 03 and 07z...with mountain obscurations hanging on a bit longer. However, this will then be followed by local IFR/LIFR ceilings and -SHRASN developing early by 12z...especially across the Upper Green River Basin and foothills. Isolated to scattered showers and thunderstorms with then return to most forecast sites after 18z. East of the Continental Divide...KCPR/KCOD/KRIW/KWRL/KLND Routes VFR conditions will prevail through most of the forecast with some brief periods of MVFR later this evening near TSRA/SHRA and especially KLND after 05z. Strong south to southwest winds will decrease this evening after 02z for most terminal locations as a cold front spreads showers and isolated thunderstorms into central Wyoming through the evening period. A few strong to severe thunderstorms with large hail and damaging wind will be possible vicinity and north and east of a KCOD-KBYG-KCPR line through 03z. Drier air will push in behind the cold front overnight tonight with prevailing VFR conditions expected after 04z for most locations...09z for KLND. Then, showers and thunderstorms return to the forecast for most sites after 18z. && .Fire Weather... A large low pressure storm system centered over eastern Oregon will spread strong wind and Pacific moisture north across western and central wyoming. The air mass will be unstable with strong dynamics supporting widespread showers and thunderstorms... especially in the western mountains spreading east tonight and sunday. Temperatures will be cool in the mountains with most areas near to below freezing tonight and sunday night. Relative humidity will be elevated. With an unstable air mass and rather strong winds most areas will have very good to excellent smoke dispersal in the afternoon sunday. Conditions will remain unsettled with temperatures remaining on the cool side with scattered showers and thunderstorms...especially over the mountains into mid week. Snowfall is expected above 8000 feet during the day down to 7000 feet at night with accumulations of 3 to 7 inches. The northern Wind River and southern Absaroka mountains may see up to 15 inches above 10000 feet. The northern Bighorn and Absaroka mountains may see up to 10 inches of snow by monday evening. && .RIW Watches/Warnings/Advisories... None. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Braun FIRE WEATHER...C.Baker
Hazardous weather outlook, May 21, 3:30 AM MDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MDT SAT MAY 21 2016 WYZ001>020-022>030-221200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 330 AM MDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. GUSTY WINDS AND HAIL ARE POSSIBLE WITH ANY STORM. A FEW STORMS IN NATRONA AND JOHNSON COUNTIES COULD BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RECENT WARM TEMPERATURES HAS BEGUN HIGH MOUNTAIN SNOWMELT. EXPECT GRADUAL RISES OF AREA CREEKS AND RIVERS THROUGH SUNDAY NIGHT. WITH COOLER MOUNTAINS TEMPERATURES EARLY NEXT WEEK...WATER LEVELS WILL CREST AND SLOWLY DECREASE. THE GREATEST CONCERN ARE THE CREEKS AND RIVERS IN THE BIG HORN RIVER BASIN AND THE WIND RIVER BASIN. SUNDAY THROUGH FRIDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...INCLUDING HAIL...STRONG WINDS...HEAVY RAINFALL OR OBSERVED FLOODING. THANK YOU.
In the hours before
Special weather statement, May 21, 4:56 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
456 PM MDT SAT MAY 21 2016
WYZ010-212315-
NORTHEAST JOHNSON COUNTY-
456 PM MDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JOHNSON COUNTY
UNTIL 515 PM MDT...
AT 456 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE DE SMET...WHICH IS NEAR BUFFALO...MOVING NORTH AT 45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORT PHIL KEARNY HISTORICAL SITE AROUND 505 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE JOHNSON COUNTY
FAIRGROUNDS...INDIAN CAMPGROUND...LAKESTOP RESORT...TWIN CREEKS
CAMPGROUND...BUFFALO JOHNSON COUNTY AIRPORT...BUFFALO GOLF COURSE AND
BUFFALO JOHNSON COUNTY HEALTHCARE CENTER.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 43 AND 60.
LAT...LON 4434 10662 4437 10684 4438 10686 4439 10687
4456 10687 4456 10654
TIME...MOT...LOC 2256Z 188DEG 38KT 4444 10674
MEUNIERSpecial weather statement, May 21, 4:58 PM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT SAT MAY 21 2016
WYZ011-212345-
SOUTHEAST JOHNSON COUNTY-
458 PM MDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
545 PM MDT...
AT 458 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF MIDWEST...WHICH IS 17 MILES SOUTHEAST OF KAYCEE...
MOVING NORTH AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LINCH AROUND 510 PM MDT.
FORT RENO HISTORICAL SITE AROUND 530 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUSSEX.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 236 AND 242.
LAT...LON 4382 10602 4350 10625 4351 10655 4406 10638
4394 10601
TIME...MOT...LOC 2258Z 195DEG 34KT 4354 10639
MEUNIERSpecial weather statement, May 21, 5:50 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
550 PM MDT SAT MAY 21 2016
WYZ010-011-220045-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
550 PM MDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
645 PM MDT...
AT 550 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF POWDER RIVER REST AREA...WHICH IS 31 MILES NORTHEAST
OF KAYCEE...MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
POWDER RIVER REST AREA AROUND 615 PM MDT.
THIS INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 78 AND 95.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTH CENTRAL WYOMING.
LAT...LON 4394 10605 4394 10632 4456 10642 4456 10601
4453 10601 4451 10602 4417 10602 4417 10601
4410 10601
TIME...MOT...LOC 2350Z 186DEG 30KT 4403 10617
MEUNIERSpecial weather statement, May 21, 6:15 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
615 PM MDT SAT MAY 21 2016
WYZ011-220045-
SOUTHEAST JOHNSON COUNTY-
615 PM MDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
645 PM MDT...
AT 614 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF LINCH...WHICH IS 14 MILES SOUTHEAST OF KAYCEE...MOVING
NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LINCH AROUND 625 PM MDT.
FORT RENO HISTORICAL SITE AROUND 640 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUSSEX.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTH CENTRAL WYOMING.
LAT...LON 4350 10637 4365 10652 4404 10622 4382 10601
4360 10602
TIME...MOT...LOC 0014Z 233DEG 29KT 4362 10637
MEUNIERSpecial weather statement, May 21, 6:23 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
623 PM MDT SAT MAY 21 2016
WYZ011-020-220045-
SOUTHEAST JOHNSON COUNTY-NATRONA COUNTY LOWER ELEVATIONS-
623 PM MDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 645 PM MDT...
AT 623 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EDGERTON...WHICH IS 29 MILES SOUTHEAST OF KAYCEE...MOVING NORTHEAST
AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
NATRONA AND SOUTHEASTERN JOHNSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...MIDWEST SCHOOL AND SALT CREEK COUNTRY CLUB.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTH CENTRAL WYOMING.
LAT...LON 4349 10608 4336 10607 4329 10621 4343 10637
4367 10609 4361 10601 4350 10602
TIME...MOT...LOC 0023Z 228DEG 26KT 4342 10622
MEUNIERSpecial weather statement, May 21, 6:26 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
626 PM MDT SAT MAY 21 2016
WYZ010-011-220115-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
626 PM MDT SAT MAY 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
715 PM MDT...
AT 626 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF BUFFALO...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
JOHNSON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...TA GUEST RANCH.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 280 AND 295.
INTERSTATE 90 BETWEEN MILE MARKERS 60 AND 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR
NORTH CENTRAL WYOMING.
LAT...LON 4402 10658 4420 10674 4456 10653 4456 10616
4450 10601 4439 10602
TIME...MOT...LOC 0026Z 220DEG 31KT 4418 10656
MEUNIERThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:15 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| May 21, 6:23 PM MDT | Special Weather Statement | RIW | 22 min | |
| May 21, 6:26 PM MDT | Special Weather Statement | RIW | Johnson | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.